Alert archive / New Mexico / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 421, NWS Albuquerque, NM

August 29, 2025Guadalupe County, Lincoln County, Torrance County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Aug 29, 2025, 12:12 PM MDT for Guadalupe County, Lincoln County, Torrance County, New Mexico. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 29, 2025, 12:12 PM MDT (18:12 UTC)
Expired
Aug 29, 2025, 12:48 PM MDT
In force
36 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Guadalupe County, NM, Lincoln County, NM, Torrance County, NM

The radar

The Cannon AFB radar (KFDX), 155 km from the middle of the area, began a volume at 18:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 6.2 hours before the alert went out and 305 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2025-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 261 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2025-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
261 J/kg
Mixed-layer CIN
-150 J/kg
Mixed-layer LCL
2023 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

674 
WUUS55 KABQ 291812
SVRABQ
NMC019-027-057-291900-
/O.NEW.KABQ.SV.W.0421.250829T1812Z-250829T1900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albuquerque NM
1212 PM MDT Fri Aug 29 2025

The National Weather Service in Albuquerque has issued a

* Severe Thunderstorm Warning for...
  Northern Lincoln County in central New Mexico...
  Southeastern Torrance County in central New Mexico...
  Southwestern Guadalupe County in east central New Mexico...

* Until 100 PM MDT.

* At 1212 PM MDT, a severe thunderstorm was located 17 miles south 
  of Vaughn, moving east at 10 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind
           damage to roofs, siding, and trees.

* Locations impacted include...
  Mainly rural areas of Northern Lincoln, Southeastern Torrance and 
  Southwestern Guadalupe Counties.

This includes Highway 285 near Mile Marker 192.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. This storm is capable of producing damaging winds and large 
hail.

&&

LAT...LON 3429 10541 3447 10536 3445 10505 3418 10513
TIME...MOT...LOC 1812Z 282DEG 9KT 3437 10533

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

16
2 follow-up statements
619 
WWUS55 KABQ 291835
SVSABQ

Severe Weather Statement
National Weather Service Albuquerque NM
1235 PM MDT Fri Aug 29 2025

NMC057-291845-
/O.CAN.KABQ.SV.W.0421.000000T0000Z-250829T1900Z/
Torrance NM-
1235 PM MDT Fri Aug 29 2025

...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR SOUTHEASTERN 
TORRANCE COUNTY...

The storm which prompted the warning has moved out of the area. 
Therefore, the warning has been cancelled. A Severe Thunderstorm 
Warning still remains in effect for northeast Lincoln County.

&&

LAT...LON 3435 10531 3443 10531 3443 10506 3442 10506
      3439 10507 3418 10513 3423 10525 3424 10528
      3426 10533 3426 10531
TIME...MOT...LOC 1812Z 282DEG 9KT 3437 10533

$$


NMC019-027-291900-
/O.CON.KABQ.SV.W.0421.000000T0000Z-250829T1900Z/
Guadalupe NM-Lincoln NM-
1235 PM MDT Fri Aug 29 2025

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1 PM MDT FOR 
NORTHERN LINCOLN AND SOUTHWESTERN GUADALUPE COUNTIES...

At 1235 PM MDT, a severe thunderstorm was located 19 miles south of 
Vaughn, moving east at 10 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage
         to roofs, siding, and trees.

Locations impacted include...
  Mainly rural areas of Northern Lincoln and Southwestern Guadalupe 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. This storm is capable of producing damaging winds and large 
hail.

Accumulations of small hail on roads can create very slick and 
hazardous driving conditions.

&&

LAT...LON 3435 10531 3443 10531 3443 10506 3442 10506
      3439 10507 3418 10513 3423 10525 3424 10528
      3426 10533 3426 10531
TIME...MOT...LOC 1812Z 283DEG 9KT 3435 10533

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

16
936 
WWUS55 KABQ 291848
SVSABQ

Severe Weather Statement
National Weather Service Albuquerque NM
1248 PM MDT Fri Aug 29 2025

NMC019-027-291858-
/O.CAN.KABQ.SV.W.0421.000000T0000Z-250829T1900Z/
Guadalupe NM-Lincoln NM-
1248 PM MDT Fri Aug 29 2025

...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR NORTHERN LINCOLN AND 
SOUTHWESTERN GUADALUPE COUNTIES...

The storm which prompted the warning has weakened below severe 
limits, and no longer poses an immediate threat to life or property. 
Therefore, the warning has been cancelled. However, small hail and 
gusty winds are still possible with this thunderstorm.

&&

LAT...LON 3435 10531 3443 10531 3443 10506 3442 10506
      3439 10507 3418 10513 3423 10525 3424 10528
      3426 10533 3426 10531
TIME...MOT...LOC 1835Z 283DEG 9KT 3434 10526

$$

16

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 5:24 AM MDT, 6 hours 48 minutes earlier. Its key messages:

  • Updated at 500 AM MDT Fri Aug 29 2025
  • There is a marginal risk for severe thunderstorms across northeast and portions of east central NM this afternoon and evening, with large hail and damaging winds being the primary threats.
  • Flash flood threat increases Friday through the weekend in central and eastern New Mexico as storm coverage and intensity trend higher.
  • An active Monsoon thunderstorm pattern will persist next week with a continued flash flood threat, especially on area burn scars.
Area forecast discussion, Aug 29, 5:24 AM MDT, 6 hours 48 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
524 AM MDT Fri Aug 29 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 500 AM MDT Fri Aug 29 2025

- There is a marginal risk for severe thunderstorms across
  northeast and portions of east central NM this afternoon and
  evening, with large hail and damaging winds being the primary
  threats.

- Flash flood threat increases Friday through the weekend in
  central and eastern New Mexico as storm coverage and intensity
  trend higher.

- An active Monsoon thunderstorm pattern will persist next week
  with a continued flash flood threat, especially on area burn
  scars.

&&

.SHORT TERM...
(Today through Saturday)
Issued at 1200 AM MDT Fri Aug 29 2025

00Z upper air analysis shows the Monsoon high parked over
southern NM at around 594dam at 500mb. PWATs are on the uptrend
thanks to Pacific moisture rotating east around the Monsoon high
circulation and a weak backdoor front, currently making westward
progress across eastern NM. The increase in PWATs to above normal
will bring an uptick in shower and thunderstorm coverage today,
especially along/east of the central mountain chain where the
backdoor front will help with forcing, shear and instability
given dewpoint temperatures in the low to mid 60s behind the
boundary. The SPC has outlooked northeast and much of east central
NM for a marginal risk of severe thunderstorms today and this
matches well with the latest CAMs. Timing of severe thunderstorms
across the eastern plains will be 4-9PM and the primary threats
will be large hail and damaging winds. A Flash Flood Watch remains
in effect for the Ruidoso area today, but the latest CAMs all
show convective initiation east of the burn scars with motion
toward the east. That said, the ingredients for locally heavy
rainfall and potential flash flooding in the Ruidoso area are all
in place for today. The Monsoon high is forecast to weaken some
tonight into Saturday and begin to drift northwest into AZ.
Another backdoor front is forecast to move into northeast NM
Saturday, which will help to force convection near the TX border
across the northeast and east central plains, where a few storms
will likely become strong to severe and produce locally heavy
rainfall. Another Flash Flood Watch will likely be required for
the Ruidoso area on Saturday given the high PWAT atmosphere and
slow storm motion, but portions of the eastern plains may need to
be included as well given the presence of a boundary to focus deep
convection.

&&

.LONG TERM...
(Saturday night through Thursday)
Issued at 1200 AM MDT Fri Aug 29 2025

Convection will persist through Saturday evening across the east
central and southeast plains, along with a severe thunderstorm and
flash flood threat. The combination of the backdoor front and
thunderstorm outflow is modeled to progress west to near the
Continental Divide Saturday night, setting the stage for a more
active day across central NM on Sunday with the potential for more
locally heavy rainfall and flash flooding. By Mon/Tue, the upper
high will be centered over AZ/UT with a highly amplified ridge
that extends north through the Great Basin into British Columbia
as a troughing pattern becomes entrenched across the central and
eastern US. This synoptic pattern will change steering flow
across our area such that some locales that missed-out on the
weekend rains may benefit, but drier air aloft moving in will
bring a downtrend in PWATs and storm coverage. However, a more
notable backdoor front will move in Wednesday night and recharge
moisture across the area, bringing improved chances for showers
and storms going into Thu/Fri. Daytime temperatures will trend
down below normal areawide next week due to lower pressure heights
the aforementioned backdoor cold front.

&&

.AVIATION...
(12Z TAFS)
Issued at 500 AM MDT Fri Aug 29 2025

Multiple cloud layers will persist across much of the area with
increasing thunderstorm probabilities this afternoon and evening,
especially across eastern NM. Fairly widespread low stratus
across eastern NM will bring MVFR and potentially short-lived IFR
cigs to KLVS, KTCC and possibly KROW through this morning. MVFR
conditions are possible in sct/num thunderstorms today as well,
especially along/east of the central mountain chain.

&&

.FIRE WEATHER...
Issued at 1200 AM MDT Fri Aug 29 2025

Critical fire weather conditions are not forecast through at least
the next seven days as an active Monsoon thunderstorm pattern
persists. Good chances for wetting storms will favor areas
along/east of the central mountain chain through the weekend.
Humidity and chances for wetting rain will trend up for much of
western NM next week as moisture advances further north and west
across the state. Humidity recovery will generally be good to
excellent through much of the period.

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  85  58  86  57 /  20   5   0   0
Dulce...........................  84  43  83  44 /  40  10  20   5
Cuba............................  83  51  81  51 /  50  20  10   5
Gallup..........................  84  52  84  50 /  30  10   5   0
El Morro........................  82  54  81  54 /  60  20  30  10
Grants..........................  85  54  84  54 /  60  20  30  10
Quemado.........................  82  54  81  54 /  70  20  40  20
Magdalena.......................  85  59  82  59 /  80  40  50  30
Datil...........................  82  54  81  54 /  80  30  50  30
Reserve.........................  90  54  89  53 /  80  20  50  20
Glenwood........................  95  59  93  59 /  60  20  50  20
Chama...........................  77  45  78  44 /  50  10  40  10
Los Alamos......................  80  58  79  56 /  60  20  30  20
Pecos...........................  81  54  80  53 /  60  30  40  50
Cerro/Questa....................  79  50  78  49 /  70  30  60  50
Red River.......................  69  43  68  42 /  80  30  70  50
Angel Fire......................  74  42  73  43 /  80  30  60  50
Taos............................  82  49  81  49 /  60  20  40  40
Mora............................  76  48  76  48 /  70  40  60  60
Espanola........................  87  56  86  56 /  50  20  20  30
Santa Fe........................  82  58  81  58 /  50  30  30  40
Santa Fe Airport................  86  56  85  56 /  50  30  20  30
Albuquerque Foothills...........  90  66  88  66 /  50  30  30  30
Albuquerque Heights.............  92  64  89  64 /  50  30  20  20
Albuquerque Valley..............  94  63  91  64 /  50  30  20  20
Albuquerque West Mesa...........  92  65  89  64 /  50  30  10  20
Belen...........................  94  62  91  61 /  50  40  20  20
Bernalillo......................  93  63  90  63 /  50  30  20  20
Bosque Farms....................  93  61  90  61 /  50  40  20  20
Corrales........................  93  63  91  64 /  50  30  20  20
Los Lunas.......................  93  62  90  62 /  50  40  20  20
Placitas........................  87  62  86  61 /  50  30  20  20
Rio Rancho......................  92  64  89  63 /  50  30  20  20
Socorro.........................  95  65  92  65 /  60  50  30  40
Sandia Park/Cedar Crest.........  84  57  82  56 /  60  30  30  30
Tijeras.........................  85  59  83  59 /  60  40  30  30
Edgewood........................  84  54  84  55 /  50  40  30  30
Moriarty/Estancia...............  85  52  85  54 /  60  40  30  40
Clines Corners..................  79  55  78  54 /  60  40  40  50
Mountainair.....................  84  56  84  56 /  70  50  40  40
Gran Quivira....................  84  57  84  56 /  70  60  50  50
Carrizozo.......................  89  63  86  61 /  70  60  60  60
Ruidoso.........................  76  57  77  56 /  80  60  80  70
Capulin.........................  74  53  71  50 /  80  80  70  80
Raton...........................  80  52  76  50 /  80  60  70  70
Springer........................  80  53  79  52 /  70  50  60  70
Las Vegas.......................  77  52  77  51 /  70  50  60  70
Clayton.........................  79  59  78  57 /  60  90  40  70
Roy.............................  76  56  78  55 /  60  70  50  80
Conchas.........................  84  62  84  61 /  50  70  40  90
Santa Rosa......................  85  60  83  59 /  60  60  50  80
Tucumcari.......................  85  60  81  58 /  30  80  30  90
Clovis..........................  83  64  86  62 /  30  70  40  90
Portales........................  85  64  87  63 /  40  70  50  90
Fort Sumner.....................  87  64  86  62 /  40  70  40  80
Roswell.........................  92  67  91  66 /  30  70  50  80
Picacho.........................  84  62  85  60 /  70  60  70  70
Elk.............................  81  58  82  56 /  70  60  80  70

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Flood Watch from noon MDT today through this evening for NMZ226.

&&

SHORT TERM...11
LONG TERM....11
AVIATION...11

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 7:46 PM MDTSpecial Weather StatementABQUnion44 min
Aug 28, 8:58 PM MDTSpecial Weather StatementABQMora47 min
Aug 28, 9:44 PM MDTSpecial Weather StatementABQMora31 min
Aug 29, 11:55 AM MDTFlood WatchABQChaves, Curry, De Baca, Lincoln, Roosevelt42 hr
Aug 29, 12:31 PM MDTSpecial Weather StatementABQLincoln29 min
Aug 29, 12:39 PM MDTSpecial Weather StatementABQLos Alamos36 min
Aug 29, 12:43 PM MDTFlash Flood WarningABQLincoln3 hr
Aug 29, 12:46 PM MDTSevere Thunderstorm WarningABQLincoln28 min
Aug 29, 12:53 PM MDTSevere Thunderstorm WarningABQRio Arriba, Santa Fe30 min
Aug 29, 1:11 PM MDTAreal Flood AdvisoryABQRio Arriba3 hr
Aug 29, 1:25 PM MDTSpecial Weather StatementABQLos Alamos35 min
Aug 29, 2:02 PM MDTSevere Thunderstorm WarningABQChaves43 min
Aug 29, 2:04 PM MDTFlash Flood WarningABQRio Arriba, Santa Fe108 min
Aug 29, 2:09 PM MDTFlash Flood Warning Considerable damage threatABQMora3 hr
Aug 29, 2:12 PM MDTSevere Thunderstorm WarningABQColfax33 min
Aug 29, 2:12 PM MDTSevere Thunderstorm WarningABQColfax, Mora48 min
Aug 29, 2:21 PM MDTSpecial Weather StatementABQGuadalupe39 min
Aug 29, 2:26 PM MDTSpecial Weather StatementABQDe Baca34 min
Aug 29, 2:31 PM MDTSpecial Weather StatementABQMora29 min
Aug 29, 2:36 PM MDTSevere Thunderstorm WarningABQUnion39 min
Aug 29, 2:42 PM MDTSevere Thunderstorm WarningABQColfax18 min
Aug 29, 2:47 PM MDTAreal Flood WarningABQChaves6 hr
Aug 29, 2:50 PM MDTSpecial Weather StatementABQ25 min
Aug 29, 2:59 PM MDTSevere Thunderstorm Warning Considerable damage threatABQColfax, Harding, Mora34 min
Aug 29, 3:07 PM MDTSpecial Weather StatementABQLincoln23 min
Aug 29, 3:13 PM MDTSpecial Weather StatementABQ17 min
Aug 29, 3:13 PM MDTSevere Thunderstorm WarningABQUnion47 min
Aug 29, 3:16 PM MDTSpecial Weather StatementABQDe Baca29 min
Aug 29, 3:28 PM MDTSevere Thunderstorm WarningABQHarding, Mora47 min
Aug 29, 3:55 PM MDTSpecial Weather StatementABQ20 min
Aug 29, 3:57 PM MDTFlash Flood WarningABQUnion3 hr
Aug 29, 3:58 PM MDTSevere Thunderstorm WarningABQUnion47 min
Aug 29, 4:08 PM MDTSevere Thunderstorm WarningABQChaves, Roosevelt22 min
Aug 29, 4:15 PM MDTSevere Thunderstorm WarningABQHarding, Mora, San Miguel45 min
Aug 29, 4:16 PM MDTSpecial Weather StatementABQHarding29 min
Aug 29, 4:33 PM MDTSpecial Weather StatementABQRoosevelt42 min
Aug 29, 4:46 PM MDTSevere Thunderstorm WarningABQUnion29 min
Aug 29, 4:52 PM MDTSpecial Weather StatementABQValencia23 min
Aug 29, 5:04 PM MDTFlash Flood WarningABQUnion116 min
Aug 29, 5:09 PM MDTSevere Thunderstorm WarningABQHarding, San Miguel36 min
Aug 29, 5:41 PM MDTSpecial Weather StatementABQCurry34 min
Aug 29, 5:43 PM MDTSpecial Weather StatementABQRoosevelt47 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.